MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 26 + 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 26 + 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71303204
Medical Device Problem Codes Degraded (1153); Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 10/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Postal code (b)(6).
 
Event or Problem Description
It was reported that, after thr surgery had been performed on 1999, the patient experienced an exchange of the liner in 2013 due to polyethylene wear.The original head was a cobalt chrome taper 28mm +4.The original cup was a reflection 50mm e liner.This adverse event was solved by a revision surgery in which the 32mm liner size e was inserted with a 32mm od cobalt chrome head +4mms.In a revision surgery performed on 2013.
 
Additional Manufacturer Narrative
Medical device problem code.
 
Event or Problem Description
It was reported that, after thr surgery had been performed on 1999, the patient experienced an exchange of the liner in 2013 due to polyethylene wear.The original head was a cobalt chrome taper 26mm +4.The original cup was a reflection 50mm e liner.This adverse event was solved by a revision surgery in which the 32mm liner size e was inserted with a 32mm od cobalt chrome head +4mms.In a revision surgery performed on 2013.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per complaint details, the patient required a liner and head revision approximately 14 years post implantation due to polyethylene wear.It was communicated that the requested medical documentation was not available for inclusion in the medical investigation.Therefore, the root cause of the reported liner and head revision could not be fully assessed nor concluded.The patient impact beyond the reported liner/¿polyethylene wear¿ and revision could not be determined.No further medical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.The instructions for use documents revealed this failure mode was previously identified.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Potential causes could include but are not limited to friction, joint tightness or lifetime of device.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
COCR 12/14 FEM HEAD 26 + 4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12707944
Report Number1020279-2021-07699
Device Sequence Number4498781
Product Code LPH
UDI-Device Identifier03596010194190
UDI-Public03596010194190
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year1999
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Consumer,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/08/2009
Device Model Number71303204
Device Catalogue Number71302604
Device Lot Number70905434
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 10/07/2021
Supplement Date Received by Manufacturer10/07/2021
02/03/2022
Initial Report FDA Received Date10/27/2021
Supplement Report FDA Received Date10/27/2021
02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71306111/SYN POR HO FEM COM SZ 11; 740060/REF V POR ACET SHELL 60OD
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexUnknown